Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Regularity properties of solutions to transmission problems


Authors: Luis Escauriaza and Jin Keun Seo
Journal: Trans. Amer. Math. Soc. 338 (1993), 405-430
MSC: Primary 35B65; Secondary 35C15, 35D05, 35J15, 42B20, 45E05, 73D15
DOI: https://doi.org/10.1090/S0002-9947-1993-1149120-8
MathSciNet review: 1149120
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the gradients of solutions to certain elliptic and parabolic transmission problems with internal Lipschitz boundary and constant coefficients at each side of the internal boundary are square integrable along the internal boundary.


References [Enhancements On Off] (What's this?)

  • [C,Mc,Me] R. R. Coifman, A. Mclntosh, and Y. Meyer, L'intégrale de Cauchy définit un opérateur borné sur $ {L^2}$ pour les courbes lipschitziennes, Ann. of Math. (2) 116 (1982), 361-387. MR 672839 (84m:42027)
  • [C,Z] A. P. Calderon and A. Zygmund, On singular integrals, Amer. J. Math. 78 (1956), 289-309. MR 0084633 (18:894a)
  • [D,K,V,1] B. E. J. Dahlberg, C. E. Kenig, and G. C. Verchota, The Dirichlet problem for the biharmonic equation in a Lipschitz domain, Ann. Inst. Fourier (Grenoble) 36 (1986), 109-135. MR 865663 (88a:35070)
  • [D,K,V,2] -, Boundary value problems for the systems of elastostatics in Lipschitz domains, Duke Math. J.,
  • [E,F,V] L. Escauriaza, E. B. Fabes, and G. Verchota, On a regularity theorem for weak solutions to transmission problems with internal Lipschitz boundaries, Proc. Amer. Math. Soc. (to appear). MR 1092919 (92j:35020)
  • [F,J,R] E. B. Fabes, M. Jodeit, and N. M. Riviére, Potential techniques for boundary value problems on $ {C^1}$ domains, Acta Math. 141 (1978), 165-186. MR 501367 (80b:31006)
  • [F] K. O. Friedrisuchs, On the boundary value problems of the theory of elasticity and Korn's inequality, Ann. of Math. (2) 48 (1947), 441-471. MR 0022750 (9:255b)
  • [G] M. Giaquinta, Multiple integrals in the calculus of variations and non-linear elliptic systems, Ann. of Math. Stud., No. 105, Princeton Univ. Press, Princeton, N.J., 1983. MR 717034 (86b:49003)
  • [J,K,1] D. S. Jerison and C. E. Kenig, The Neumann problem on Lipschitz domains, Bull. Amer. Math. Soc. 4 (1981), 203-207. MR 598688 (84a:35064)
  • [J,K,2] -, Boundary value problems on Lipschitz domains, MAA Stud. Math., vol. 23, Studies in Partial Differential Equations (W. Littman, ed.), 1982, pp. 1-68. MR 716504 (85f:35057)
  • [K] C. E. Kenig, Hardy spaces and the Neumann problem in $ {L^p}$ for Laplace's equation in Lipschitz domains, Ann. of Math. (2) 125 (1987), 437-465. MR 890159 (88d:35044)
  • [L,R,U] O. A. Ladyzenskaja, V. Ja. Rivkind, and N. N. Ural'ceva, The classical solvability of diffraction problems, Proc. Steklov. Inst. Math. 92 (1966), 132-166. MR 0211050 (35:1932)
  • [M] V. G. Maziâ, Sobolev spaces, Springer-Verlag, New York and Berlin, 1985. MR 817985 (87g:46056)
  • [N] J. Necas, Les méthods directes en théorie des équations élliptiques, Academia, Prague, 1967.
  • [S,W] J. Serrín and H. Weinberger, Isolated singularities of solutions of linear elliptic equations, Amer. J. Math. 88 (1966), 258-272. MR 0201815 (34:1697)
  • [St] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N.J., 1970. MR 0290095 (44:7280)
  • [V] G. C. Verchota, Layer potentials and boundary value problems for Laplace's equation in Lipschitz domains, J. Funct. Anal. 59 (1984), 572-611. MR 769382 (86e:35038)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35B65, 35C15, 35D05, 35J15, 42B20, 45E05, 73D15

Retrieve articles in all journals with MSC: 35B65, 35C15, 35D05, 35J15, 42B20, 45E05, 73D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1149120-8
Keywords: Transmission problems, single layer potential, Lipschitz domains
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society